CSN Login
Members Online: 5

good news from drs visit

Donna70's picture
Donna70
Posts: 920
Joined: Aug 2009

Hi,
We got great news from the drs yesterday. First the tumor was completely obliterated when they did the surgery and the positive node was right in the tumor area and not far away so that is all good news. The best news was that I will not have to have the inpatient chemo like I did before surgery. I will only be getting Taxotere on 1 day, Neupagin or Neulasta the next day and then 3 wks off and back again for the same for a total of 3 times. So I figure close to Easter I will be home free. The only thing I was not happy about was that I have to keep the J tube in the whole time. After the 1st cycle if I don't get ill or have any problems, I can stop the Jevity feedings and switch to just maintenance flushing. I know the tube helps and I need a lot more weight on, so I understand their reasoning and also they don't want to have to put it back in. Does anyone know much about Taxotere? The nurses that will administer it to me told me the big thing is wbc's going down and people needing transfusions. Hopefully, I will be able to eat a lot more than what happened when I got radiation with no good food getting in. I saw all your posts and I thank you all so much for your support, Ron and I were kind of nervous going back to the hospital, they showed me my chest x-ray but it was so confusing, my new stomach did not show up so good and even the dr had trouble pointing it out. Thanks for all your concern and support and my prayers are with everyone so we all do better and have good results from whatever treatment the drs decide. take care and thanks so much, this board is a lifesaver!!
Donna70

Tina Blondek's picture
Tina Blondek
Posts: 1560
Joined: Nov 2009

Congratulations! Always nice to get the good news. Sounds like you have it all under control.
I wish you the best of luck. Prayers will continue daily for you. Keep us posted.
Tina

JaneE2366's picture
JaneE2366
Posts: 332
Joined: Jul 2009

Donna,
Happy to hear you good news.
My husband had Taxotere (along with Cisplatin and 5-FU.) I don't really know which drug gave him which side effects.....but his wbc did go low but he was given a booster shot (Nulastin) and that helped. He only need to receive one shot after each of his rounds of chemo.
Keeping you in my prayers.
Jane

Donna70's picture
Donna70
Posts: 920
Joined: Aug 2009

Thanks Jane, I had cisplatin and 5 FU as an inpatient and I am just happy to get the Taxotere on outpatient basis and just once every 3 wks and I will get the booster shot of Nulastin after each treatment. How is Charlie doing now? take care, prayers for all.
Donna70

JaneE2366's picture
JaneE2366
Posts: 332
Joined: Jul 2009

Donna,
Thank you for asking about Charlie.....he is doing remarkably well. He gets very tired from the Xeloda...but that' OK.....we will take tired. There are times when we both feel we have our old life back. We know this isn't true...but it feels good! We know this beast is still lurking and chances are it is just a matter of time.....but we are trying to enjoy what we've got. We go for another PET on Jan 18th and we are praying things are the same.
Keeping you, as well as everyone else on this site, in our prayers.
Stay Strong,
Jane

MAE66
Posts: 70
Joined: Nov 2009

It is always good to hear good news!

Paul had the Taxotere (6 rounds) as part of this chemo. Each round he ended up having to have a transfsion, 1 to 2 pints. This was done as an outpatient at the hospital. There is an amazing amount of paperwork done with a transfusion, and has to be repeated each time you go in, but other than that, it was easy and he always felt better afterwards. He also lost his fingernails. Sounds alot worse than it is. Basically what happened is a new nail came in and as it grew, it pushed the old nail off, he was never without fingernails as he was without hair. His Dr.s gave him the Neulasta shot 5 or 6 days after receiving the Taxotere, and he was still having really low counts. His Dr. changed the timing of the shot, and gave it to him the next day, this seemed to help.

Susan

Donna70's picture
Donna70
Posts: 920
Joined: Aug 2009

Hi Susan and Bill,
Thanks so much for all the trouble you went to to tell me the side effects, boy hope I don't get them!!! but at least I will know what to expect. Thanks Susan too for sharing, the nurses just told me low blood counts. I had to have 3 transfusions after the cisplatin and 5 FU so I have done that before. The dr already told me I will be getting Neulasta the day after my treatment. Boy sounds like a lot but at least a person doesn't get all the side effects and guess that is why I have to keep the j tube in thru the whole treatment cycle. thanks again. Prayers for all!!
Donna70

emg09
Posts: 252
Joined: Mar 2009

Hi Donna,

My dad is receiving that chemo as well. He did end up having blood trasfusions, 2x. He ended up in Hopkins exactly 1 week later with fever, vomitting and pain, but he hasn't had surgery like you have. In the hospital, they did the transfusion, 4 pints. So, this Thursday will be round 2 and they will give him his shot the next day. Hopefully this will do the trick. He seems to be doing better now. Oh, he did have a lot of swelling as well. His appetite was awful, so do keep the feeding tube in. He's still refusing a feeding tube for now. Take care and let us know how you are doing on this chemo.

Erika

Donna70's picture
Donna70
Posts: 920
Joined: Aug 2009

Erika,
Hope your Dad continues to do better, boy he has been thru so much. We are in the same city getting the same chemo regimen. This is the mop up from after surgery for me, don't think I start it till the first of Feb. but I appreciate any input all of you can give me. The dr did not explain anything saving that for my 1/29 visit. Thanks for the info and prayers for your Dad for sure.
Donna70

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network